MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA095902A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The following information was from a study: on may 2021, a patient underwent an abdominal aortic aneurysm procedure.A gore® viabahn® vbx balloon expandable endoprosthesis was implanted as a side branch within the celiac artery, most proximal within the portal.During an interim patient visit on (b)(6) 2022, a wire fracture was observed on the celiac artery side branch component using a ct imaging only.The fractures appear to be in the 3rd and 4th stent rows from the distal end of the side branch component within the celiac artery.It was noted a very high quality ct scan with 0.60 slice thickness and 0.40 spacing was used to make this definitive observation.It is was not specified it patient experienced any adverse consequences from the observed fracture.It is unknown if the fracture required an intervention.On (b)(6) 2023, the patient expired due to chronic obstructive pulmonary disease.As reported, the patient's death was unrelated to the gore devices implanted during the aaa procedure.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H3: device remains implanted; therefore, direct product analysis was not possible.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The imaging evaluation performed by a clinical imaging specialist showed the following: two post-implantation time-points used for evaluation dated (b)(6) 2021 and (b)(6) 2022.On the(b)(6) 2021 image set, cannot confirm wire fracture(s) or stent row disruption in the distal portion of the stent in the celiac artery.On (b)(6) 2022, wire fracture(s) are confirmed within the distal portion of the vbx device in the celiac artery.The fracture(s) appear to be in the 3rd and 4th stent rows from the distal end of the device in the celiac artery.
 
Event or Problem Description
On (b)(6) 2021, a patient underwent an abdominal aortic aneurysm procedure.A gore® viabahn® vbx balloon expandable endoprosthesis was implanted as a side branch within the celiac artery, most proximal within the portal.During an interim patient visit on (b)(6) 2022, a wire fracture was observed on the celiac artery side branch component using a ct imaging (core lab) only.The fractures appear to be in the 3rd and 4th stent rows from the distal end of the side branch component within the celiac artery.It was noted a very high quality ct scan with 0.60 slice thickness and 0.40 spacing was used to make this definitive observation.It is was not specified if patient experienced any adverse consequences from the observed fracture.It is unknown if the fracture required an intervention.On (b)(6) 2023, the patient expired due to chronic obstructive pulmonary disease.As reported, the patient's death was unrelated to the gore devices.
 
Additional Manufacturer Narrative
Imaging was provided by third party.Evaluation was performed: the primary reported failure mode of vbx device strut fracture was confirmed through evaluation clinical images provided.Images were provided from two time points.Vbx device stent wire fractures on two stent rows were observed in images from (b)(6) 2022.No fractures were observed in the images from (b)(6) 2021 (same month as reported implant date of (b)(6) 2021).While evaluation of the images provided confirms strut fracture of the vbx device at some time between the dates of the available image sets, neither the specific timing nor mechanism of the damage could be identified.Therefore, the root cause of the vbx device strut fracture could not be established with the information available.B5: event description was updated with implant date.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18927072
Report Number2017233-2024-04720
Device Sequence Number18478250
Product Code PRL
UDI-Device Identifier00733132637379
UDI-Public00733132637379
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Catalogue NumberBXA095902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/19/2024
05/23/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date03/26/2024
05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite